Alert archive / Illinois / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 405, NWS St. Louis, MO

July 27, 20089 counties in Illinois; 7 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 27, 2008, 10:15 PM CDT for 9 counties in Illinois; 7 counties in Missouri. It was in force for 45 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2008, 10:15 PM CDT (03:15 UTC)
Expired
Jul 27, 2008, 11:00 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

Counties Bond County, IL, Calhoun County, IL, Clinton County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Montgomery County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Franklin County, MO, Jefferson County, MO, Lincoln County, MO, Saint Charles County, MO, Saint Louis County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 74 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 10:20 PM CDTTSTM WND GST 55St. Peters, MOTREE LIMBS BROKEN...DUST AND MINOR DEBRIS WITH OUTFLOW BOUNDARY.
Jul 27, 10:20 PM CDTHAIL 0.75Hazelwood, MOIN ADDITION ESTIMATED WINDS OF 50 TO 55 MPH.
Jul 27, 10:24 PM CDTTSTM WND GST 55Chesterfield, MOHIGHWAY 40 AND CLARKSON
Jul 27, 10:30 PM CDTTSTM WND GST 50Florissant, MO
Jul 27, 10:35 PM CDTTSTM WND DMGCrestwood, MOWINDOWS BLOWN OUT AT LOCAL ALDI SUPERMARKET. EVENT ESTIMATED FROM RADAR.
Jul 27, 10:35 PM CDTTSTM WND GST 55Weldon Spring, MOWIND GUST TO 55 MPH AT NWS OFFICE IN WELDON SPRING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 5:27 PM CDTSevere Thunderstorm WatchSPC10 hr
Jul 27, 9:39 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 280315
SVRLSX
ILC005-013-027-083-117-119-135-163-189-MOC071-099-113-183-189-219-
510-280400-
/O.NEW.KLSX.SV.W.0405.080728T0315Z-080728T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1015 PM CDT SUN JUL 27 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI
  SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
  ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
  ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI
  ST. LOUIS CITY IN EAST CENTRAL MISSOURI
  CENTRAL WARREN COUNTY IN EAST CENTRAL MISSOURI
  BOND COUNTY IN SOUTH CENTRAL ILLINOIS
  CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
  SOUTHWESTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS
  NORTHWESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
  SOUTHERN CALHOUN COUNTY IN SOUTHWEST ILLINOIS
  SOUTHEASTERN JERSEY COUNTY IN SOUTHWEST ILLINOIS
  SOUTHERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS
  MADISON COUNTY IN SOUTHWEST ILLINOIS
  NORTHERN ST. CLAIR COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 1100 PM CDT

* AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES WEST OF SORENTO TO
  CARPENTER TO SPANISH LAKE TO LAKE ST. LOUIS TO WARRENTON...AND WERE
  MOVING SOUTHEAST AT 41 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EDWARDSVILLE...
  ALHAMBRA...
  WOODSON TERRACE...
  WELDON SPRING...
  PONTOON BEACH...
  MARINE...
  GRANITE CITY...
  GLEN CARBON...
  VENICE...
  TROY...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
EASTERN MISSOURI AND SOUTHWEST ILLINOIS. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 3849 8936 3841 8966 3843 9015 3852 9026
      3844 9030 3848 9071 3891 9128 3898 9031
      3908 8999 3924 8983 3879 8926 3874 8926
      3874 8920 3869 8914 3866 8914
TIME...MOT...LOC 0315Z 313DEG 36KT 3899 8965 3887 8987
          3879 9018 3875 9076 3883 9109

$$

CARNEY
2 follow-up statements
000 
WWUS53 KLSX 280335
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1035 PM CDT SUN JUL 27 2008

ILC013-083-117-MOC113-280344-
/O.CAN.KLSX.SV.W.0405.000000T0000Z-080728T0400Z/
JERSEY IL-CALHOUN IL-MACOUPIN IL-LINCOLN MO-
1034 PM CDT SUN JUL 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN...
SOUTHERN MACOUPIN...SOUTHERN CALHOUN AND SOUTHEASTERN JERSEY COUNTIES
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. 
HOWEVER...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM.

LAT...LON 3849 8936 3841 8966 3843 9015 3852 9026
      3844 9030 3848 9071 3891 9127 3892 9112
      3888 9111 3887 9097 3894 9067 3888 9063
      3887 9056 3896 9047 3893 9028 3900 9024
      3900 8970 3914 8970 3869 8914 3866 8914
TIME...MOT...LOC 0334Z 313DEG 36KT 3886 8947 3874 8969
          3866 9000 3862 9058 3870 9091

$$

ILC005-027-119-135-163-189-MOC071-099-183-189-219-510-280400-
/O.CON.KLSX.SV.W.0405.000000T0000Z-080728T0400Z/
MONTGOMERY IL-WASHINGTON IL-ST. CLAIR IL-CLINTON IL-MADISON IL-
BOND IL-JEFFERSON MO-FRANKLIN MO-ST. LOUIS CITY MO-ST. LOUIS MO-
ST. CHARLES MO-WARREN MO-
1034 PM CDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL WARREN...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...
NORTHEASTERN FRANKLIN...NORTHEASTERN JEFFERSON...BOND...MADISON...
CLINTON...NORTHERN ST. CLAIR...NORTHWESTERN WASHINGTON AND
SOUTHWESTERN MONTGOMERY COUNTIES...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OLD RIPLEY TO MARINE TO
COLLINSVILLE TO CHESTERFIELD TO NEW MELLE...AND WERE MOVING SOUTHEAST
AT 41 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
DUDLEYVILLE...SAUGET...JAMESTOWN...FAIRVIEW HEIGHTS...ST. ROSE...
OFALLON...LEBANON...CENTREVILLE...TRENTON AND SWANSEA.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
THE AREA...THERE HAVE BEEN NUMEROUS REPORTS OF DOWNED TREES AND 
POWERLINES. THIS IS A DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 3849 8936 3841 8966 3843 9015 3852 9026
      3844 9030 3848 9071 3891 9127 3892 9112
      3888 9111 3887 9097 3894 9067 3888 9063
      3887 9056 3896 9047 3893 9028 3900 9024
      3900 8970 3914 8970 3869 8914 3866 8914
TIME...MOT...LOC 0334Z 313DEG 36KT 3886 8947 3874 8969
          3866 9000 3862 9058 3870 9091

$$

CARNEY
000 
WWUS53 KLSX 280350
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 PM CDT SUN JUL 27 2008

ILC005-027-119-135-189-280400-
/O.CAN.KLSX.SV.W.0405.000000T0000Z-080728T0400Z/
MONTGOMERY IL-WASHINGTON IL-CLINTON IL-MADISON IL-BOND IL-
1050 PM CDT SUN JUL 27 2008

...THE SEVERE THUNDERSTORM WARNING FOR BOND...MADISON...CLINTON...
NORTHWESTERN WASHINGTON AND SOUTHWESTERN MONTGOMERY COUNTIES IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT FOR SEVERE WEATHER.  HOWEVER...A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM.

LAT...LON 3884 9012 3871 9020 3862 9017 3852 9024
      3852 9027 3844 9030 3848 9071 3891 9127
      3892 9112 3888 9111 3887 9096 3888 9081
      3891 9081 3892 9073 3891 9071 3894 9067
      3888 9063 3887 9056 3896 9047 3896 9041
TIME...MOT...LOC 0350Z 313DEG 36KT 3855 9012 3851 9043
          3856 9078

$$

ILC163-MOC071-099-183-189-219-510-280400-
/O.CON.KLSX.SV.W.0405.000000T0000Z-080728T0400Z/
ST. CLAIR IL-JEFFERSON MO-FRANKLIN MO-ST. LOUIS CITY MO-ST. LOUIS MO-
ST. CHARLES MO-WARREN MO-
1050 PM CDT SUN JUL 27 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL WARREN...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY...
NORTHEASTERN FRANKLIN...NORTHEASTERN JEFFERSON AND NORTHERN ST. CLAIR
COUNTIES...

AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EAST CARONDELET TO FENTON TO
MATSON...AND WERE MOVING SOUTHEAST AT 41 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...MURPHY...
MEHLVILLE...EUREKA...SWANSEA...OAKVILLE AND PARKDALE.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3884 9012 3871 9020 3862 9017 3852 9024
      3852 9027 3844 9030 3848 9071 3891 9127
      3892 9112 3888 9111 3887 9096 3888 9081
      3891 9081 3892 9073 3891 9071 3894 9067
      3888 9063 3887 9056 3896 9047 3896 9041
TIME...MOT...LOC 0350Z 313DEG 36KT 3855 9012 3851 9043
          3856 9078

$$

CARNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:28 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 27, 7:28 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT SUN JUL 27 2008

.UPDATE...
/720 PM CDT SUN JUL 27 2008/
HAVE GONE AHEAD AND MOVED THE START OF THE FLASH FLOOD WATCH UP TO
NOW BASED ON MCS CURRENTLY MOVING SOUTHEAST INTO THE NORTHERN CWA.
EXPECT THIS FORWARD PROPAGATING MCS TO CONTINUE TO CAUSE
WIDESPREAD WIND DAMAGE WITH GUSTS TO 80 MPH AND LARGE HAIL AS IT
MOVES SOUTHEAST GIVEN VERY IMPRESSIVE WIND SHEAR AND
THERMODYNAMIC PARAMETERS. CURRENT TRACK SUGGEST MCS WILL REACH
I-70 BETWEEN 930 AND 10 PM.

BRITT

&&

.DISCUSSION...
/448 PM CDT SUN JUL 27 2008/

MODELS REMAIN IN GOOD AGREEMENT ON NWLY FLOW AT H500 TO CONTINUE FOR
THE NEXT FEW DAYS. A SERIES OF DISTURBANCES WILL TRAVEL DOWN THIS
FLOW AND IMPACT THE AREA...WHILE THE RIDGE OVER THE WRN CONUS
CONTINUES TO GATHER STRENGTH AND WILL BEGIN TO INFLUENCE OUR AREA
WITH GREATER POTENTIAL FOR HEAT.

FIRST ITEM OF CONCERN IS MCS TO IMPACT THE AREA TONIGHT. ORIGINAL
MCS FLYING SEWD THRU ERN IA INTO CNTRL IL AND WILL LARGELY MISS OUR
AREA. HOWEVER...NEW DEVELOPMENT ON THE SRN/SWRN PERIPHERY OF THIS
WILL MERGE WITH UPPER LEVEL SUPPORT LATER THIS EVENING AND CREATE A
NEW MCS THAT WILL HAVE MORE OF A DIRECT IMPACT ON THE AREA. THIS
WILL BE SLOWER MOVING INITIALLY UNTIL A GOOD COLD POOL DEVELOPS.
LOOK FOR IT TO MOVE THRU MUCH OF THE FA LATER TONIGHT AND INTO
MONDAY MORNING. GIVEN HOW VULNERABLE TO FLOODING (WITH EXISTING
FLOODING CONTINUING) NERN MO IS FROM PREVIOUS VERY HEAVY
RAINFALL...HAVE ISSUED A FFA TO COVER THIS AND SURROUNDING AREAS
THRU LATE MONDAY MORNING. HAVE TRIMMED MAX TEMPS ON MONDAY BY
SEVERAL DEGS DUE TO CLOUDS/RAIN IN WAKE OF MCS.

A QUASI-QUIET PERIOD WILL TAKE HOLD MONDAY NIGHT AND
TUESDAY...ALTHOUGH WITH MODELS NOW IN MUCH BETTER AGREEMENT
REGARDING REMNANTS OF DOLLY WHICH WILL NOW IMPACT OUR AREA FROM LATE
TUESDAY THRU EARLY WEDNESDAY...LOOK FOR THE NRN FA TO MAINTAIN RAIN
CHANCES THRU-OUT THIS PERIOD...ALBEIT LOW. SWLY FLOW EXPECTED ON
TUESDAY WITH IMPRESSIVELY WARM H850 TEMPS OF 22-24C...BUT PRESENCE
OF RAIN...APPROACH OF DOLLY...LACK OF A CLASSIC SETUP...AND
UNUSUALLY MOIST GROUND WILL ALL WORK AGAINST SUPPORTING WARMER MAV
NUMBERS...NOT TO MENTION THE MAV WARM TRACK RECORD ALL THRU THE
SUMMER. WILL SIDE WITH THE COOLER MOS VALUES SEEN ON THE MET AND FWC
FOR TUESDAY MAX TEMPS.

DOLLY REMNANTS WILL THEN MAKE THEIR WAY THRU MAINLY TUESDAY NIGHT
AND CONTINUE INTO EARLY WEDNESDAY. HAVE EDGED POPS TO HIGH-END
CHANCE FOR NOW. VERY MOIST ATMOSPHERE ACCOMPANYING THIS SYSTEM TO
POINT TOWARDS LOCALLY HEAVY RAINFALL POTENTIAL ONCE AGAIN. AGAIN
TRIMMED MAX TEMPS ON WEDNESDAY GIVEN CLOUDS IN THE WAKE.

FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...MODELS HAVE
COME INTO BETTER AGREEMENT OVERALL ON THE H500 MASS FIELDS THAN THEY
HAVE IN THE PAST SEVERAL DAYS...WITH MEAN RIDGE POSN OVER THE WRN
CONUS TO EXPAND EWD INTO THE CNTRL CONUS BY NEXT WEEKEND. THIS WILL
MEAN AN END TO OUR NWLY FLOW PATTERN FOR THE TIME BEING AND THE
INTRODUCTION OF A MORE DRY PERIOD INTO THE FORECAST. IF MID LEVEL
RIDGE DOES INDEED BUILD IN OVER THE CNTRL CONUS THEN IT WILL ONLY
NEED A STRONG RIDGE AT THE SFC TO ESTABLISH ITSELF OVER THE SERN
CONUS IN ORDER FOR A TRADITIONAL SETUP TO A PROLONGED HEAT WAVE TO
EXIST FOR OUR AREA. IN ANY EVENT...WE HAVE SOME TIME TO WATCH THIS
AND IT WILL PROBABLY CHANGE A BIT BY THEN. CENTERED PCPN CHCS AROUND
SHORTWAVE TROF EXPECTED TO BE EXITING BY WEDNESDAY NIGHT IN THE SERN
FA...WITH MODELS BRINGING FRONT THRU ON THURSDAY AND PERHAPS
LINGERING INTO THURSDAY NIGHT. BEYOND THAT...WENT DRY AS MID LEVEL
RIDGE EXPECTED TO BECOME DOMINANT...AND PCPN CHCS WILL BE TOO LOW TO
PICK OUT BY THAT TIME. TEMPS FORECASTED TO BE NEAR NORMAL FOR THE
FIRST HALF OF THE PERIOD...BUT WITH BUILDING RIDGE ALOFT AND SLOWLY
RECOVERING SLY FLOW AT THE LO LEVELS...IT ALL POINTS TO ABOVE NORMAL
TEMPS BY NEXT WEEKEND.

TES

&&

.AVIATION...
/518 PM CDT SUN JUL 27 2008/
FOR THE 00Z TAFS...MCS OVER IA IS EXPECTED TO DROP SEWD THRU THE
CWA TGT. WILL INCLUDE TSRA WITH STG WND GUSTS IN UIN THIS
EVNG...AND INCLUDE A TEMPO GRP OF TSRA IN COU...STL AND SUS JUST
BFR MIDNIGHT. THE STG TSRA SHOULD MOVE QUICKLY SEWD THRU THE TAF
SITES FOLLOWED BY A COUPLE OF HOURS OF -TSRA OR -SHRA. THIS
CONVECTION SHOULD PUSH SE OF THE TAF SITES BY EARLY MRNG. WILL
HAVE LEFT OVER MID-HI LVL CONVECTIVE DEBRIS CLOUDINESS MON MRNG
WITH SCT DIURNALLY DRIVEN CUMULUS CLOUDS MON AFTN. S-SELY
PREVAILING SFC WNDS WL CONT TGT...THEN MAINLY SLY ON MON. MAY
HAVE A BRIEF PERIOD OF NWLY SFC WNDS TGT JUST BHND CONVECTIVE
LINE/TSRA OUTFLOW BNDRY.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR AUDRAIN-KNOX-LEWIS-
     MARION-MONROE-PIKE-RALLS-SHELBY.

IL...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAMS IL-BROWN IL-
     PIKE IL.

&&

WFO LSX
Hazardous weather outlook, Jul 27, 6:07 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT SUN JUL 27 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
607 PM CDT SUN JUL 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A LARGE COMPLEX OF THUNDERSTORMS WILL MOVE INTO PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL MISSOURI THIS EVENING AND
TRAVEL SOUTHWARD ACROSS THE REGION. THIS COMPLEX WILL CAPABLE OF
PRODUCING WIND GUSTS TO 80 MPH...GOLFBALL SIZE HAIL AND VERY HEAVY
RAINFALL. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE
REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THROUGH THE NIGHT.
THESE STORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING VERY HEAVY
RAINFALL OVER AREAS THAT ARE ALREADY VULNERABLE TO FLOODING. AS A
RESULT...A FLASH FLOOD WATCH IS IN EFFECT. FOR FURTHER
INFORMATION...PLEASE REFER TO THE WATCH PRODUCT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WILL CONTINUE WITH THE POTENTIAL FOR HEAVY RAIN
INTO MONDAY MORNING. A FLASH FLOOD WATCH CONTINUES FOR PARTS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THROUGH LATE MONDAY
MORNING. OTHERWISE...THE CHANCE FOR THUNDERSTORMS CONTINUES
AREAWIDE ON MONDAY WITH A SLIGHT CHANCE FOR THUNDERSTORMS
CONTINUING INTO MONDAY NIGHT FOR PARTS OF NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

THE CHANCE FOR THUNDERSTORMS WILL THEN CONTINUE THROUGH THURSDAY
WITH A SERIES OF DISTURBANCES MOVING THROUGH.

TEMPERATURES IN THE 90S WITH HIGH RELATIVE HUMIDITIES ARE
EXPECTED TO PUSH AFTERNOON AND EARLY EVENING HEAT INDICES TO
BETWEEN 100 AND 105 DEGREES ON TUESDAY...AND THEN AGAIN ON
SATURDAY AND SUNDAY...PRIMARILY FOR THE CITY OF ST. LOUIS AND ITS
IMMEDIATE SURROUNDING AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY. IN ADDITION TO SEVERE WEATHER...SPOTTERS
ARE ALSO ASKED TO REPORT ANY FLOODING AND HEAVY RAINFALL AMOUNTS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Jul 27, 9:23 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
923 PM CDT SUN JUL 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0919 PM     FUNNEL CLOUD     6 S CLARENCE            39.66N  92.26W
07/27/2008                   SHELBY             MO   STORM CHASER

            POSSIBLE FUNNEL CLOUD OR TORNADO SOUTH OF
            CLARENCE...MULTIPLE POWER FLASHES OBSERVED

&&

EVENT NUMBER LSX0800747

CVKING
Local storm report, Jul 27, 9:45 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
945 PM CDT SUN JUL 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     QUINCY                  39.93N  91.39W
07/27/2008                   ADAMS              IL   TRAINED SPOTTER

            LARGE TREE DOWN AND POWER IS OUT AT SPOTTERS HOUSE.
            ALSO 2 INCHES OF RAINFALL RECEIVED THIS EVENING.

&&

EVENT NUMBER LSX0800748

CVKING
Local storm report, Jul 27, 9:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
953 PM CDT SUN JUL 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     MOUND STATION           40.01N  90.87W
07/27/2008                   BROWN              IL   TRAINED SPOTTER

            NUMEROUS TREES AND LIMBS DOWN IN MOUND STATION.

&&

EVENT NUMBER LSX0800749

CVKING
Local storm report, Jul 27, 9:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
958 PM CDT SUN JUL 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     5 W PORTAGE DES SIOUX   38.93N  90.43W
07/27/2008  M56 MPH          ST. CHARLES        MO   ASOS

&&

EVENT NUMBER LSX0800751

CVKING
Local storm report, Jul 27, 10:02 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 PM CDT SUN JUL 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     TROY                    38.98N  90.98W
07/27/2008                   LINCOLN            MO   COUNTY OFFICIAL

            TREES ARE REPORTED DOWN IN TROY...ELSEBERRY AND
            WINFIELD.

&&

EVENT NUMBER LSX0800752

CVKING
Local storm report, Jul 27, 10:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 PM CDT SUN JUL 27 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1005 PM     TSTM WND GST     BETHALTO                38.90N  90.05W
07/27/2008  E60 MPH          MADISON            IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0800753

SIPPRELL

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:02 PM CDTSevere Thunderstorm WarningLSXAdams, Brown58 min
Jul 27, 7:41 PM CDTTornado WarningLSXAdams, Brown49 min
Jul 27, 8:00 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Calhoun, Greene, Pike45 min
Jul 27, 8:33 PM CDTFlash Flood WarningLSXAdams, Brown6 hr
Jul 27, 8:44 PM CDTSevere Thunderstorm WarningLSXBrown, Calhoun, Greene, Jersey, Macoupin, Pike46 min
Jul 27, 8:51 PM CDTFlash Flood WarningLSXPike6 hr
Jul 27, 9:31 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey, Macoupin, Madison, Pike44 min
Jul 28, 3:29 PM CDTRiver Flood WarningLSXMadison7 days
Jul 27, 8:53 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby37 min
Jul 27, 9:07 PM CDTTornado WarningLSXMonroe, Shelby38 min
Jul 27, 9:46 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Monroe59 min
Jul 27, 10:12 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery63 min
Jul 27, 10:46 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway44 min
Jul 27, 10:56 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Montgomery, Warren49 min
Jul 27, 11:24 PM CDTFlash Flood WarningLSXLincoln6 hr
Jul 28, 12:00 AM CDTFlash Flood WarningLSXAudrain, Boone, Callaway6 hr
Jul 28, 1:48 AM CDTSevere Thunderstorm WarningLSXCrawford, Franklin42 min
Jul 28, 2:21 AM CDTRiver Flood WarningLSXLincoln61 hr
Jul 28, 5:24 AM CDTRiver Flood WarningLSXCallaway, Osage7 days
Jul 28, 5:24 AM CDTRiver Flood WarningLSXGasconade, Montgomery7 days
Jul 28, 10:28 AM CDTRiver Flood WarningLSXJefferson, Saint Louis8 days
Jul 28, 10:50 AM CDTRiver Flood WarningLSXRalls15 days
Jul 28, 11:02 AM CDTRiver Flood WarningLSXLewis72 hr
Jul 28, 11:28 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis6 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.